Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 29, 2019, 5:00 PM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 5:00 PM EDT (21:00 UTC)
- Expired
- May 29, 2019, 7:28 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:30 PM EDT | FLASH FLOOD | New Philadelphia, OH | A FEW ROADS CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted.
825
WGUS51 KPBZ 292100
FFWPBZ
OHC019-157-300000-
/O.NEW.KPBZ.FF.W.0007.190529T2100Z-190530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
500 PM EDT Wed May 29 2019
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southwestern Carroll County in east central Ohio...
Central Tuscarawas County in east central Ohio...
* Until 800 PM EDT.
* At 459 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1 inch.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
New Philadelphia... Dover...
Sugarcreek... Midvale...
Barnhill... Sherrodsville...
Roswell... Leesville...
Leesville Lake Park... Atwood Lake...
This includes Interstate 77 in Ohio between mile markers 78 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4056 8166 4055 8127 4054 8116 4046 8118
4044 8126 4045 8167
$$
342 follow-up statements
885
WGUS71 KPBZ 292225
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
625 PM EDT Wed May 29 2019
OHC019-157-300000-
/O.CON.KPBZ.FF.W.0007.000000T0000Z-190530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
625 PM EDT Wed May 29 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN CARROLL AND CENTRAL TUSCARAWAS COUNTIES...
At 622 PM EDT, radar indicated heavy rain has moved out of the
warned area, however flash flooding is still expected due to
residual runoff.
FLASH FLOODING... Is occuring.
ESTIMATED RAINFALL... 1 to 2 inches.
Some locations that may experience flooding include...
New Philadelphia... Dover...
Sugarcreek... Midvale...
Barnhill... Sherrodsville...
Roswell... Leesville...
Leesville Lake Park... Atwood Lake...
This includes Interstate 77 in Ohio between mile markers 78 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4056 8166 4055 8127 4054 8116 4046 8118
4044 8126 4045 8167
$$881
WGUS71 KPBZ 292328
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
728 PM EDT Wed May 29 2019
OHC019-157-292338-
/O.CAN.KPBZ.FF.W.0007.000000T0000Z-190530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
728 PM EDT Wed May 29 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CARROLL AND CENTRAL
TUSCARAWAS COUNTIES IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4056 8166 4055 8127 4054 8116 4046 8118
4044 8126 4045 8167
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:17 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 29, 3:17 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
317 PM EDT Wed May 29 2019
.SYNOPSIS...
Rounds of showers and thunderstorms can be expected through
Thursday, with strong storms and heavy rain possible. Dry weather
returns Friday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A broken line of convection is progressing eastward across the CWA
at present south of a nearly stationary boundary. Hail/wind will
continue to be the primary severe threats due to ample CAPE and
shear, with minimal to no tornado threat as low level flow has not
been able to back sufficiently. Training storms may continue to
present an isolated flash flooding threat over the next few hours,
in an area of anomalously high precipitable water.
Activity should decrease in coverage and intensity this evening,
although at least scattered showers and storms will linger through
the night.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Crossing surface low pressure and a shortwave aloft will bring
another round of showers and thunderstorm on Thursday. The severe
threat will be lessened by a lack of instability relative to today,
but ample moisture and lift could still provide a round of moderate
to heavy rain in areas that do not need it.
The stubborn southeast U.S. ridge will finally be flattened somewhat
by the aforementioned shortwave. The arrival of high pressure will
provide a break from the rain through Friday night, along with
cooler temperatures.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The next front will return rain chances over the weekend, with
cooler temperatures by Sunday. The first portion of next week
appears dry, with near or below normal temperatures under upper
troughing. The next chance of rain may arrive Wednesday with the
next low pressure system.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A line of showers and storms will move east southeast along a weak
frontal boundary through this evening. A more prolonged period of
storms is expected for areas along and south of I-70 as the boundary
becomes stationary and allows for moist, southwesterly flow to
continue to fuel convection into the nighttime hours. Storms that
cross any port will bring restrictions in both vis and cig while
creating gusty and erratic winds.
Widespread MVFR to LIFR conditions expected overnight for areas
mainly along and north of the stationary boundary due to bountiful
moisture being trapped underneath a low level inversion. The exact
positioning of the boundary remains uncertain, as well as the extent
of restrictions for impacted sites. Valley fog remains a possibility
as well.
A more potent shortwave trough and its sfc cold front will spread
showers and thunderstorms across the entire area Thursday, which will
keep restrictions in for most sites.
.Outlook...
Periodic restriction potential will continue through Fri as rounds of
storms and associated disturbances cross the region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 2 AM EDT Thursday for MDZ001.
OH...Flash Flood Watch until 2 AM EDT Thursday for OHZ039>041-048>050-
058-059.
PA...Flash Flood Watch until 2 AM EDT Thursday for PAZ013>016-020>023-
029-031-073>076.
WV...Flash Flood Watch until 2 AM EDT Thursday for WVZ001>004-012-021-
509>512.
&&Hazardous weather outlook, May 29, 12:59 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1259 PM EDT Wed May 29 2019 MDZ001-OHZ039>041-049-050-059-PAZ013>016-020>023-029-031-073>076- WVZ001>004-012-021-509>512-301700- Garrett-Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Belmont- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston- 1259 PM EDT Wed May 29 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-WVZ513-514-301700- Mercer-Venango-Forest-Western Tucker-Eastern Tucker- 1259 PM EDT Wed May 29 2019 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ048-058-301700- Coshocton-Guernsey- 1259 PM EDT Wed May 29 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ057-068-069-301700- Muskingum-Noble-Monroe- 1259 PM EDT Wed May 29 2019 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 29, 3:43 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FLASH FLOOD EAST LIVERPOOL 40.63N 80.57W
05/29/2019 COLUMBIANA OH SOCIAL MEDIA
FLOODING ON IRISH RIDGE AND DRESDON ROADS CAUSING
CLOSURES
&&
EVENT NUMBER PBZ1902236
CLLocal storm report, May 29, 3:44 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG GREENSBURG 40.31N 79.54W
05/29/2019 WESTMORELAND PA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER PBZ1902237
07Local storm report, May 29, 3:58 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 ENE SMATHERS 40.55N 79.18W
05/29/2019 INDIANA PA 911 CALL CENTER
TREES DOWN IN CENTER TOWNSHIP. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER PBZ1902238
CLLocal storm report, May 29, 4:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL 2 NNE DERRY 40.35N 79.28W
05/28/2019 E1.00 INCH WESTMORELAND PA PUBLIC
&&
EVENT NUMBER PBZ1902239
KRAMARLocal storm report, May 29, 4:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 1 S ARONA 40.26N 79.66W
05/29/2019 WESTMORELAND PA PUBLIC
MULTIPLE TREES SNAPPED. OBSERVER REPORTED A SWATH OF
TREES DOWN ON THE HILLSIDE BEHIND HER HOUSE.
&&
EVENT NUMBER PBZ1902240
KRAMARLocal storm report, May 29, 4:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 5 E LATROBE 40.31N 79.29W
05/29/2019 WESTMORELAND PA 911 CALL CENTER
TREES DOWN
0419 PM TSTM WND DMG LIGONIER 40.24N 79.24W
05/29/2019 WESTMORELAND PA 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER PBZ1902241
EVENT NUMBER PBZ1902242
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:37 AM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 2 more | 17 hr |
| May 29, 1:37 PM EDT | Special Weather Statement | PBZ | Carroll | 23 min |
| May 29, 2:05 PM EDT | Flash Flood Warning | PBZ | Columbiana, Jefferson | 88 min |
| May 29, 2:05 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 40 min |
| May 29, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Guernsey, Harrison, Jefferson, Tuscarawas | 44 min |
| May 29, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 28 min |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.